Topiramate: will I get the side effec... - National Migraine...

National Migraine Centre

7,902 members2,314 posts

Topiramate: will I get the side effects again?

bouquet_of_flower
bouquet_of_flower

Hi!

Has anyone stopped taking this medication and came back to it after a few months? I was taking it for almost 3 years (migraines), stopped 2 months ago. At first I had horrible side effects, lost more than 30 pounds, nausea, ect. and it stopped after 1 year or so. I'm reconsidering taking my meds again, but I don't wanna experience these side effects again.

14 Replies
oldestnewest

Hi, I had exactly the same side effects and also hairloss. This time around I’m on a lower dose, no WeightLoss but no weight gain either, still have hairloss.

I didn't experience that, but this is scary. Hope it's not permanent for you!

Thanks, all the best to you 😊

If you had those side effects before, I see no reason why it would be any different now. I wish I'd lost some weight on them. The only thing I lost, was my mind!

Winnie77
Winnie77 in reply to OilyWiggles

Agreed

Alright makes sense! I lost some weight, but only because I was barely eating. I took back almost all the weight when my appetite came back! Not worth it.

I couldn't take it. Side effects were too severe. There's a better one called flunarizine. Very good for migraines

I will check. Thank you!

Please don't go back to taking this medication. I and many have permanent memory loss.. not good.

There are so many bemanr options.

What preventative are you taking?

I noticed the memory loss too. Right now, I'm not taking anything. Problem is, Topiramate was the only one that worked in the long term for my migraines (others would stop working after 1 year or less). I will check other options!

I would recommend magnesium glycinate at a higher dose. Every Neurologist I have seen as said that people who suffer from migraines have a deficiency in magnesium. There are 3-4 different types. It will take a few months to help you. But when it works you will have less painful ( before they would rate 10 on a scale) then you will start to get less in a week.

You should also look into Feverfew, which is approved by the American Medical Association.

Also, make sure you are not skipping meals, including protein in all meals, drink extra water, and treat all.pain as soon as you get it. In addition, don't over use triptans. I have started eating/drinking peppermint tea when needed. Treat all neck and back pain.

I would also like to recommend the " "Heads up" Podcast. They are 2 wonderful migraine specialist from the UK. Their back episodes have changed my life.

Hope all of this all helps..

Be well!

Dear bouquet of flower

As my experience with the topiramate tablets... I'm on since almost 4 years now and a bit side effects... like numbness in both hands and frets.... but it helps with migraine a lot .

By the way not everyone get the same side effect.

Hope you the best x

I went back to Topiramate and had most of the same side effects. I then had a really bad reaction to them and became very ill. I swapped to Candesarten with less issues, but their efficacy seems to be wearing off.

Ask about zonisamide which is similar to topiramate but fewer side effects

You may also like...